Funnel Cloud, Franklin
- When
- November 29, 4:45 PM CST
- Where
- Franklin County, 0.69 mi S of Mc Call Creek
- Reported by
- Law Enforcement
- Coordinates
- 31.510, -90.700
During the evening hours of November 29th and the overnight/early morning period of the 30th, the region was impacted by an outbreak of tornadoes. This outbreak brought 13 tornadoes to the forecast area.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
During the evening hours of November 29th and the overnight/early morning period of the 30th, the region was impacted by an outbreak of tornadoes. This outbreak brought 13 tornadoes to the forecast area. This occurred as potent storm system moved out of the Rockies and developed a strong area of low pressure across the Central Plains. This surface low caused a warm front to take shape and quickly lift northward across the forecast during the afternoon of the 29th. Warm and humid conditions pushed north, which led to unstable conditions over the region just ahead of the advancing strong cold front. The wind energy through the atmosphere was strong. The resulting wind shear (change in wind speed or direction with height) was strong and very favorable for rotating storms and supporting tornadoes. As the clash of systems occurred, a mix of supercell thunderstorms developed, along with a broken line of thunderstorms. A handful of these storms utilized the strong wind shear present and produced tornadoes. Overall, 13 tornadoes occurred with 5 being of the strong variety (EF2-EF3). The strongest tornado occurred over northwest Leake and southern Attala Counties. Here, an EF3 moved along a 10 mile path and destroyed numerous mobile homes, 6 people were injured. Four other strong tornadoes occurred and were all rated EF2. Two of these occurred in Yazoo County, one just southwest of Yazoo City and the other in Downtown Yazoo City. Numerous buildings were damaged along with many trees and power lines down. Another EF2 occurred in Starkville where it destroyed multiple mobile homes in town. Fifteen injuries occurred in this area. The final EF2 occurred in Smith County. This tornado had an 11 mile path which started just SW of Raleigh to 6 miles NE of Raleigh. One brick home sustained significant damage along with numerous other buildings and sheds damaged.
This outbreak broke a streak of 3 years when no tornadoes occurred during the month of November across Mississippi. Additionally, the last Fall outbreak of tornadoes occurred on November 24, 2004. Historically, November marks the peak of our 2nd severe weather season and ranks 3rd as the most active month for tornadoes in Mississippi, just a few behind March.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Nov 29, 3:50 PM CST, 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 350 PM CST MON NOV 29 2010 ...SEVERE WEATHER POSSIBLE THROUGH TONIGHT... .SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT)...LATEST SURFACE ANALYSIS SHOWS A NORTH-SOUTH ORIENTED COLD FRONT JUST WEST OF THE TX/LA BORDER ATTENDANT TO SURFACE LOW PRESSURE OVER IOWA. RADAR IMAGERY SHOWS WIDESPREAD SHOWERS AND THUNDERSTORMS JUST WEST OF THE CWA GRADUALLY MOVING EAST IN VICINITY OF STRONG MOISTURE ADVECTION ASSOCIATED WITH THE LOW LEVEL JET. NWP GUIDANCE HAS BEEN UNDERESTIMATING THE STRENGTH OF THE LOW LEVEL MOISTURE RETURN AHEAD OF THE FRONT...EVIDENT BY 69 DEGREE DEW POINTS ALREADY AS FAR NORTH AS MCCOMB AS OF 20Z. LIGHT TO MODERATE SHOWERS AND POSSIBLY A THUNDERSTORM WILL AFFECT AREAS SOUTH OF I-20 IN MS THROUGH THE AFTERNOON...WITH SHOWERS AND THUNDERSTORMS BECOMING MORE WIDESPREAD WEST OF THE MS RIVER LATE THIS AFTERNOON AS THE LOW LEVEL JET AND STRONG UPPER LEVEL DIFFLUENCE APPROACH THE REGION. MORE THAN SUFFICIENT DEEP LAYER AND LOW LEVEL SHEAR WILL SUPPORT SUPERCELL DEVELOPMENT ALONG...AS WELL AS OUT AHEAD OF...THE FRONT AS THE IT SWEEPS ACROSS THE REGION TONIGHT. WHILE INSTABILITY IS NOT EXPECTED BE GREAT...MODEL CONSENSUS IS FOR AT LEAST 200-500J/KG OF MLCAPE TO SURVIVE AHEAD OF THE FRONT DRIVEN PRIMARILY BY THE TREMENDOUS WARM/MOIST ADVECTION. THESE VALUES COMBINED WITH THE STRONG WIND PROFILES WILL BE CONDUCIVE TO THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS... TORNADOES AND SMALL HAIL ACROSS ALL AREAS AS THE FRONT PASSES. AS FOR TIMING...THE FRONT IS EXPECTED TO BE NEAR SHREVEPORT BY 6 PM ...ROUGHLY ALONG A GREENWOOD TO NATCHEZ LINE BY MIDNIGHT...PASSING EAST OF THE CWA BY 5-6AM TOMORROW MORNING. BREEZY NORTHWEST WINDS WILL SPREAD ACROSS THE REGION BEHIND THE FRONT CONTINUING THROUGH THE DAY TOMORROW. THE CHANCE OF SHOWERS WILL TAPER OFF FROM WEST TO EAST THROUGH THE DAY...AND BY LATE AFTERNOON ANY LINGERING SHOWERS ARE EXPECTED TO BE EAST OF THE AL/MS BORDER. HIGH TEMPS FOR THE DAY WILL LIKELY BE REACHED IN THE MORNING BEFORE COLD ADVECTION ASSOCIATED WITH THE BUILDING HIGH PRESSURE SUSTAINS AND EVENTUALLY DROPS TEMPS THROUGH THE AFTERNOON. MORNING LOWS WEDNESDAY MORNING WILL BE QUITE CHILLY...IN FACT MOST AREAS WILL LIKELY DROP BELOW THE FREEZING MARK BY SUNRISE. DRY WEATHER WILL PERSIST WEDNESDAY AND WEDNESDAY NIGHT AS HIGH PRESSURE TAKES CONTROL OF THE REGION. TEMPERATURES FALLING BELOW FREEZING ARE EXPECTED ONCE AGAIN THURSDAY MORNING FOR ALL AREAS... EXCEPT POSSIBLY IN THE DELTA. MAV TEMPS WERE DROPPED FOR TOMORROW TO ACCOUNT FOR THE COLD ADVECTION BEHIND THE FRONT. OTHERWISE MAV GUIDANCE GENERALLY ACCEPTED OTHER THAN MINOR CHANGES FOR TONIGHT. /BK/ .LONG TERM...THE GLOBAL MODELS AGREE THAT DRY NORTHWEST FLOW ALOFT WILL SET UP OVER THE ARKLAMISS FOR THE MID TO LATE WEEK. AT THE SURFACE...HIGH PRESSURE WILL MAINTAIN CONTROL THE WEATHER BRINGING DRY WEATHER AND SEASONABLE TEMPERATURES WITH FAIRLY LARGE DAILY TEMPERATURE RANGES UNDER MOSTLY CLEAR SKIES. A FREEZE IS EXPECTED WEDNESDAY NIGHT WITH SLIGHTLY MILDER OVERNIGHT LOW TEMPERATURES FOR SUBSEQUENT NIGHTS THIS WEEK. GOING INTO NEXT WEEKEND...MID LEVEL HEIGHTS ARE GENERALLY FORECAST TO RISE OVER THE ARKLAMISS AS THE MEAN LONGWAVE RIDGE POSITION OVER THE PLAINS STATES SHIFTS EASTWARD. DRY AND MILDER WEATHER CAN BE EXPECTED IN THIS PATTERN...BUT THERE SHOULD BE AN INCREASE IN STORMINESS FOR EARLY NEXT WEEK WITH THE GFS/GEFS/ECMWF ALL SIGNALING FOR THE APPROACH OF A SIGNIFICANT SHORTWAVE TROUGH. /EC/ && .AVIATION...STRONG TO SEVERE THUNDERSTORMS AHEAD OF A STRONG COLD FRONT WILL AFFECT ALL TAF SITES TONIGHT AND TUESDAY MORNING. AS OF 29/21Z...STRONG SOUTHERLY WINDS OF 10-15KTS WITH GUSTS UP TO 20-23KTS WILL OCCUR AT ALL TAF SITES THROUGH MIDNIGHT TONIGHT. IFR TO MVFR CONDITIONS WILL PERSIST THROUGH MONDAY AFTERNOON WITH CEILINGS TEETERING BETWEEN 700FT TO 1300FT. STRONGER STORMS WILL APPROACH GLH BETWEEN 7-8PM TONIGHT WITH TVR/GWO WILL BE IMPACTED 8-10PM...JAN/GTR 9-MIDNIGHT...AND MEI AND HBG IMPACTED FROM MIDNIGHT-3AM. CEILINGS/VISIBILITY WILL DROP TO IFR/LIFR CONDITIONS AS THE FRONT PASSES WITH WINDS UP TO 60MPH...QUARTER SIZED HAIL AND HEAVY RAINFALL POSSIBLE. CEILINGS WILL IMPROVE AND LIFT TO NEAR 2KFT FROM WEST TO EAST FOLLOWING PASSAGE OF THE FRONT THROUGH LATE TUESDAY MORNING. SKIES WILL BECOME NEARLY CLEAR NEAR DAY-BREAK FROM WEST TO EAST AND THEN CLOUD BACK UP W CEILINGS NEAR 2.5KFT ACROSS GLH/GWO/TVR AND PROGRESSING SOUTHEASTWARD THROUGH THE DAY TUESDAY. /JA/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 50 51 28 55 / 100 42 10 0 MERIDIAN 54 55 28 56 / 100 73 14 0 VICKSBURG 47 48 28 57 / 86 28 10 0 HATTIESBURG 60 60 30 56 / 100 90 13 0 NATCHEZ 47 48 28 56 / 86 32 10 0 GREENVILLE 44 47 28 56 / 90 17 10 0 GREENWOOD 47 48 27 54 / 100 28 10 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BK/JA/EC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 308 PM CST MON NOV 29 2010 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 302115- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 308 PM CST MON NOV 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND TUESDAY NUMEROUS SEVERE THUNDERSTORMS CAN BE EXPECTED ACROSS THE ARKLAMISS REGION THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. THE PRIMARY SEVERE WEATHER RISK WILL BE TORNADOES AND DAMAGING WIND GUSTS TO 70 MPH. SEVERE STORMS CAN BE EXPECTED OVER SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA THIS AFTERNOON...SPREADING ACROSS THE MISSISSIPPI RIVER INTO WEST MISSISSIPPI BY SUNSET. SEVERE STORMS WILL PERSIST THROUGH THE EVENING WITH THE BEST CHANCE FOR DAMAGING WINDS AND TORNADOES OCCURRING EAST OF THE INTERSTATE 55 CORRIDOR AFTER 9 PM. A WARM FRONT THAT LIFTED ACROSS THE AREA TODAY USHERED A MOIST AND UNSTABLE AIR MASS INTO THE ARKLAMISS REGION. STRONG WIND FIELDS HAVE PRODUCED INTENSE WIND SHEAR ACROSS THE AREA THAT HAVE ENHANCED THE POTENTIAL FOR SEVERE STORMS WITH DAMAGING WINDS AND TORNADOES. THIS ACTIVITY WILL OCCUR AHEAD OF A VIGOROUS COLD FRONT THAT WILL MOVE THROUGH THE AREA THIS EVENING AND TONIGHT. SEVERE STORMS WILL END BEHIND THE COLD FRONT...WHICH WILL MOVE NEAR THE INTERSTATE 55 CORRIDOR AROUND MIDNIGHT AND SWEEP TO THE EAST OF THE FORECAST AREA JUST BEFORE SUNRISE TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE REQUIRED THIS AFTERNOON THROUGH TONIGHT. OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 03
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 421 PM CST MON NOV 29 2010 LAZ015-292250- RICHLAND LA- 421 PM CST MON NOV 29 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 8 MILES WEST OF BUCKNER AT 421 PM CST...MOVING NORTHEAST AT 45 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN RICHLAND PARISH SHOULD MONITOR THIS STORM CLOSELY. BYB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 423 PM CST MON NOV 29 2010 LAZ025-026-MSZ059-060-292255- TENSAS LA-CONCORDIA LA-JEFFERSON MS-ADAMS MS- 423 PM CST MON NOV 29 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER FERRIDAY AT 424 PM CST...MOVING NORTHEAST AT 40 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTH CENTRAL ADAMS AND NORTHWESTERN JEFFERSON COUNTIES... AND NORTHEASTERN CONCORDIA AND SOUTHWESTERN TENSAS PARISHES SHOULD MONITOR THIS STORM CLOSELY. BYB
The Jackson/Brandon,MS radar (KDGX), 109 km away, was scanning. The volume nearest the first event began at 22:47 UTC.
24 thunderstorm wind, 15 tornado, 3 flash flood, 3 hail, 1 funnel cloud, 1 strong wind. Local standard time, as filed.
The U.S. Forest Service reports a tornado path in the Delta National Forest in Sharkey County. The tornado started in Section 16 of the forest, and tracked north-northeast through sections 9, 4, and 3. A number of large trees were snapped or had tops twisted off. Maximum winds were around 95 mph.
Several trees were blown down in the area.
A mobile home had shingle and skirting damage and the awning blown away. Tin and shingles were blown off a few outbuildings and a large wooden swing set was blown over. Several trees were also blown down along with numerous limbs. This brief tornado had half of its path in Issaquena County and Sharkey County. Maximum winds were around 80 mph.
A mobile home had shingle and skirting damage and the awning blown away. Tin and shingles were blown off a few outbuildings and a large wooden swing set was blown over. Several trees were also blown down along with numerous limbs. This brief tornado had half of its path in Issaquena County and Sharkey County. Maximum winds were around 80 mph.
Numerous trees and power poles were snapped and trees were uprooted. Several irrigation pumps were flipped over. Several homes received extensive roof and wall damage. A single wide mobile home was completely destroyed. The roof was torn off a metal frame building and two semi-trucks were flipped over. Maximum winds were around 125 mph.
Strong gradient wind gusts downed a few power lines in southeast Lowndes County.
The tornado downed a few trees along Culkin Road and Freetown Road. A few trees were also downed in a subdivision which included a large tree that fell across Culkin Road. The tornado also downed a few power lines in the area. Maximum winds were around 70 mph.
This storm tracked through downtown Yazoo City. It damaged several buildings, most of which was roof damage however one building had some exterior walls destroyed. Numerous windows were blown out of downtown buildings and a large area of siding was torn from another building. The tornado knocked down trees and damaged the roof of the county courthouse. Damage in the downtown area was the strongest for this tornado and rated as EF2.The tornado weakened as it moved northeast for about a mile with only scattered tree damage occurring. As the tornado crossed Jerry Clower Blvd it strengthened and snapped a power pole and damaged the roof of a store. The tornado weakened again and downed scattered trees as it crossed Honeycutt Road and Graball Freerun Road. A roof was pealed off a home near Landers Road with additional trees down. The final damage was noted along Graball Freerun Road between Carson and Strickland Roads. Maximum winds were around 115 mph.
Straight line winds associated with the rear flank downdraft of the thunderstorm that produced the tornado in Yazoo City snapped ten power poles along Broadway Hill Road. Roofs of buildings in the area were damaged as well. A tree was blown down onto a roof of one of the buildings.
This tornado briefly touched down west-northwest of Port Gibson along Waterloo Road. A group of trees were snapped and a few large branches were scattered by the tornado. Maximum wind speeds were around 65 mph.
A couple of trees were downed in the area with one tree downed across Highway 12.
A few trees, as well as large tree limbs were downed in the area.
Strong winds associated with the rear flank downdraft downed several trees along Old Port Gibson Road.
Large limbs and a few trees were blown down.
Power lines and limbs were blown down.
Sporadic trees and limbs were blown down along a narrow path. An outbuilding had some tin removed from the roof. Maximum winds were around 70 mph.
Locally heavy rain caused a portion of Stockyard Road to get washed out.
Damage from this second tornado included scattered large trees uprooted and numerous tree limbs snapped along with some power lines down across a portion of Shiloh Road. Estimated maximum winds were 90 mph.
A few trees were down along Interstate 20.
The initial damage where the tornado developed was limited to some minor tree damage along Buddy Odom Road. The tornado tracked north northeast and rapidly became strong, with EF2 and low end EF3 damage occurring along the rest of the path. The tornado affected Shiloh and Buddy Odom Roads as well as State Highway 429 in Leake County; and County Roads 4022, 4033, 4126, 4045, 4171, 4142 and State Highway 14 in Attala County. Several mobile homes, including at least two double wides, were completely destroyed at several locations along the path, with debris carried well away from the remains. Impressive tree damage occurred at numerous locations along the path, including a couple of locations where some debarking/denuding was noted. Vehicles were rolled or tossed at several locations. A frame home was pushed off its foundation and a number of frame homes suffered moderate to major roof damage. Numerous power poles were snapped along the path. The widest point of the damage path was around a quarter mile, and was near Highway 14 in Attala County. Maximum winds were around 140 mph. Total path length across Leake and Attala Counties was 10 miles.
The initial damage where the tornado developed was limited to some minor tree damage along Buddy Odom Road. The tornado tracked north northeast and rapidly became strong, with EF2 and low end EF3 damage occurring along the rest of the path. The tornado affected Shiloh and Buddy Odom Roads as well as State Highway 429 in Leake County; and County Roads 4022, 4033, 4126, 4045, 4171, 4142 and State Highway 14 in Attala County. Several mobile homes, including at least two double wides, were completely destroyed at several locations along the path, with debris carried well away from the remains. Impressive tree damage occurred at numerous locations along the path, including a couple of locations where some debarking/denuding was noted. Vehicles were rolled or tossed at several locations. A frame home was pushed off its foundation and a number of frame homes suffered moderate to major roof damage. Numerous power poles were snapped along the path. The widest point of the damage path was around a quarter mile, and was near Highway 14 in Attala County. Maximum winds were around 140 mph. Total path length across Leake and Attala Counties was 10 miles.
Several trees were down across Highway 429 and Galilee-Thomastown Road.
Quarter sized hail was reported south of Ethel.
Two trees were blown down across Dewees Road.
Trees were down along Highway 18.
Power lines were down in the Pearl area.
A 63 mph wind gust was measured at Mississippi State.
Quarter sized hail was reported south of Starkville.
Initial damage was roof and siding damage to a church along Lynn Lane. The tornado then moved northeast through an area of apartment buildings, causing minor to moderate roof damage to a number of buildings, as well as downing several trees. The tornado then moved into the Pines Trailer Park, where it destroyed a number of mobile homes. Two large mobile homes were rolled and destroyed, and several mobile homes were moved a substantial distance and destroyed. Numerous large pine trees were snapped near the base, with several landing on mobile homes causing major damage. Numerous utility lines were snapped and downed, and a couple of poles were downed. This was the location of maximum damage. The tornado then moved northeast across Louisville Road, causing roof damage to several homes and continuing to snap trees. It moved through another trailer park, blowing out the skirting on several mobile homes and causing minor roof and structural damage to a couple. As the tornado passed through the east side of the Starkville High School complex, it twisted some light standards on the athletic fields and caused some minor fence damage. It then crossed Yellow Jacket Drive, blowing out a porch on a restaurant and causing some minor roof damage. As it crossed Highway 12, it blew down a couple of traffic lights, blew out a business sign, and damaged another porch on a restaurant. The tornado snapped a few trees and caused some shingle damage to a couple of homes on South Montgomery Street, and then dissipated. The tornado was rated EF2 based on the small area of the most intense damage in the Pines Trailer Park; the remainder of the damage was generally EF1 in nature. Maximum winds were around 115 mph.
The tornado started near Highway 45 Alternate north-northwest of West Point, where a few trees were snapped and a road sign was twisted. A billboard was blown apart with tin from the billboard scattered across a field. Near the intersection of Tva Road and Hazelwood Road, six homes had minor shingle damage, and five sheds were damaged or destroyed. Multiple trees were also uprooted and snapped. Maximum winds were around 90 mph.
Some power lines were blown down.
A few trees and power lines were blown down.
The roof of a house had some damage.
Flash flooding was reported around Columbus with a few roads under water.
A portion of Dowdle Road was under water near Wolf Road, outside Caledonia.
Trees were down partially blocking Highway 13 just north of the Highway 28 intersection.
This tornado started west southwest of Raleigh along county road 516 near Highway 540. The tornado tracked northeast downing numerous trees and power lines along the path. At its widest point the tornado produced substantial damage to a brick home...removing half of the roof and severely damaging the remaining half. The walls of the home fell in the section of the house where the roof was removed. Several other houses received minor to moderate roof damage. Numerous sheds and small barns were destroyed or damaged. Tin roofing and siding was removed from a storage shed...some of which became projectiles that were forced through the walls of a wood frame house. A mobile home was blown off its foundation. Widespread tree damage also occurred. Maximum winds were around 125 mph.
A storm survey indicated that intense straight line winds, around 80 mph, downed numerous trees southwest of Newton. A roof was also blown off of a pump station.
Numerous large limbs were down.
Windows were blown out of a few businesses and some awnings were damaged.
A 20x20 section of flat roof was peeled off a building and the doors were blown in. A toy store also received some roof damage.
A power line was reported down.
The roofs were blown off of some buildings and some trees were blown down. Power outages were also reported in the area.
A tornado was confirmed near Tuckers Crossing by a National Weather Service survey team. The roof was torn off a workshop, a flag pole was bent over, a power pole was snapped near the top, a barn roof was damaged, and a large pine tree was snapped. Maximum winds were around 80 mph.
Two trees were down which took out power lines in the Purvis area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2010Every state in 2010This day in weather historyThe tornado archive for Mississippi, 2010Warnings in Mississippi, November 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 267743, 267611, 267610, 267613, 267614, 267615, 267770, 267617, 267616, 267618, 267619, 267629, 267631, 267633, 267667, 267671, 267315, 267676, 267677, 267679, 267316, 267317, 267680, 267681, 267682, 267683, 267684, 267685, 267688, 267690, 267692, 267839, 267840, 267842, 267841, 267843, 268011, 267844, 267845, 267846, and more.